Couldn't find what you looking for?

TRY OUR SEARCH!

My fiance has bipolar disorder and he may also be paranoid schizophrenic. I have heard that schizophrenia medication has horrible side-effects and I am worried that if he takes medication, the side-effects will make him even more depressed than he already is. Are there alternatives, and how bad can the side-effects be?

Loading...

Depending on what medication your boyfriend is taking there are several serious side effects to some this medication. He should have his liver and kidney funtions monitored regularly because this medication can cause damage to these organs.

Some of the other side effects are tremors, salivating from the mouth and being in a "dazed" state of mind.

Like I stated earlier there are different types of medications that treat schizophrenia so the only way to be sure what the effects are of this medication is to know exactly what he is taking.
Then be sure to ask the doctor or pharmicist what the actual side effects are of the medication he is taking. That will be the best way to know for sure.
Reply

Loading...

To add to what KariB says, if your boyfriend is prescribed medication then he should continue to take it unless his doctor orders otherwise.

Coming off these meds "cold turkey" can cause serious complications.

Make sure he consults with his doctor before doing anything.
Reply

Loading...

I want to add to what Medic-Dan blogged.

Not only will these meds cause severe issues if your boyfriend comes off cold turkey it will also through him back into being paranoid.

One of the most common things a paranoid schitzophrenic does is quit medication. Alot of times they think they do not need the medication or that someone is trying to poisen them. This puts them into relapse.

If he does start these meds he needs to stay on them to help him with his paranoia.
Hope we have helped.
Reply

Loading...

Sorry about the spelling errors...( :$) it's been a long day.
Reply

Loading...

hello ive got parinoide schizophenia i got really bad and had to go to hospital it took 5 years to get the meds right and i ve only had myner side effect witch was putting on weight he needs to go on meds or else he might lose his life to hullucations and and be in a world that looks fake to him you should really talk to a doctor about him and find out more about it so u understand if he dose have it he needs treatment straight away you should get him to see a doctor to get meds straight away and id he would probaly get treatment for his depression you got to tell the doctors everything so they get the right meds for him and understand what his actually got and for me i had the one of the worse case of it and the side affects of the meds was only putting on of weight and tired twopends what he is on tho  but thats not that bad i think i would rather be in touch with realalty than not
Reply

Loading...